MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3541408 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Autoimmune Disorder (1732); Capsular Contracture (1761); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
10/31/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 53-year-old female patient underwent a breast reconstruction surgery with implantation of a 440 cc mentor memoryshape breast implant prosthesis.Post-operatively, the patient was experienced fatigue, severe joint pain, joint stiffness, inflammation, inflammation around implants, pain around implants, lupus symptoms, fibromyalgia symptoms, brain fog, dementia, elevated blood pressure, chest pain, jaw pain, and lymph node pain.Additionally, she states that she has breast implant illness.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.Refer to manufacturing report number 1645337-2023-02725 for the contralateral event.
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date. it is unknown at this time if the device will be made available for return. as a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On march 13, 2023, mentor reevaluated the file and determined that generalized illness is more appropriate to encompass the reported event as the patient stated she was experiencing symptoms of fibromyalgia and lupus.A diagnosis of an autoimmune disease was not indicated.H6 health effect - clinical code e2402: generalized illness.Manufacturer¿s reference number: (b)(4) in the initial, h6 health effect - clinical code should have been reported as appropriate term / code not available (e2402).In addition, h10 additional manufacturer narrative should have included h6 health effect - clinical code e2402: generalized illness.
Additional Manufacturer Narrative
On july 21, 2023, mentor was notified that the patient was also diagnosed with bilateral capsular contracture of her breasts.However, no baker grade ratings were provided.As a result, the patient underwent bilateral removal without replacements on (b)(6) 2023.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: generalized illness, capsular contracture.Manufacturer¿s reference number: (b)(4).